On parameter estimation in population models II: Multi-dimensional processes and transient dynamics

Ross, J. V., Pagendam, D. E. and Pollett, P. K. (2009) On parameter estimation in population models II: Multi-dimensional processes and transient dynamics. Theoretical Population Biology, 75 2-3: 123-132. doi:10.1016/j.tpb.2008.12.002


Author Ross, J. V.
Pagendam, D. E.
Pollett, P. K.
Title On parameter estimation in population models II: Multi-dimensional processes and transient dynamics
Journal name Theoretical Population Biology   Check publisher's open access policy
ISSN 0040-5809
Publication date 2009-01-01
Year available 2009
Sub-type Article (original research)
DOI 10.1016/j.tpb.2008.12.002
Open Access Status
Volume 75
Issue 2-3
Start page 123
End page 132
Total pages 10
Editor V. Andreasen
P. Chesson
W. J. Ewens
M. Feldman
S. Tuljapurkar
Place of publication United States
Publisher Academic Press
Language eng
Subject C1
970101 Expanding Knowledge in the Mathematical Sciences
010406 Stochastic Analysis and Modelling
Abstract Recently, a computationally-efficient method was presented for calibrating a wide-class of Markov processes from discrete-sampled abundance data. The method was illustrated with respect to one-dimensional processes and required the assumption of stationarity. Here we demonstrate that the approach may be directly extended to multi-dimensional processes, and two analogous computationally-efficient methods for non-stationary processes are developed. These methods are illustrated with respect to disease and population models, including application to infectious count data from an outbreak of “Russian influenza” (A/USSR/1977 H1N1) in an educational institution. The methodology is also shown to provide an efficient, simple and yet rigorous approach to calibrating disease processes with gamma-distributed infectious period.
Keyword Ecology
Epidemiology
Parameter estimation
Infectious period distribution
Markov processes
Dynamic landscape
Stochasticity
Diffusion approximations
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
2010 Higher Education Research Data Collection
Ecology Centre Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 24 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 25 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 30 Jul 2009, 03:41:37 EST by Marie Grove on behalf of School of Mathematics & Physics